Alert archive / Illinois / Wind Advisories in 2011
Wind Advisory 6, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Nov 12, 2011, 4:08 PM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Nov 13, 2011, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2011, 4:08 PM CST (22:08 UTC)
- In effect from
- Nov 13, 2011, 8:00 AM CST
- Expired
- Nov 13, 2011, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WWUS73 KLOT 122208 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 408 PM CST SAT NOV 12 2011 ILZ005-006-010>014-019>023-032-033-039-INZ001-002-010-011-019- 130615- /O.NEW.KLOT.WI.Y.0006.111113T1400Z-111114T0000Z/ MCHENRY-LAKE IL-LEE-DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL- GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER- NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...DIXON...DEKALB... AURORA...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 408 PM CST SAT NOV 12 2011 /508 PM EST SAT NOV 12 2011/ ...WIND ADVISORY IN EFFECT FROM 8 AM CST /9 AM EST/ TO 6 PM CST /7 PM EST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM CST /9 AM EST/ TO 6 PM CST /7 PM EST/ SUNDAY. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH ON SUNDAY MORNING AHEAD OF A COLD FRONT. HOWEVER...AS THE COLD FRONT PUSHES ACROSS THE AREA SUNDAY AFTERNOON...WINDS WILL BECOME SOUTHWESTERLY AND CONTINUE TO INCREASE TO 25 TO 35 MPH WITH SOME GUSTS AROUND 50 MPH AT TIMES. * IMPACTS...WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KJB
5 follow-up statements
597 WWUS73 KLOT 130247 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 847 PM CST SAT NOV 12 2011 ILZ005-006-010>014-019>023-032-033-039-INZ001-002-010-011-019- 131100- /O.CON.KLOT.WI.Y.0006.111113T1400Z-111114T0000Z/ MCHENRY-LAKE IL-LEE-DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL- GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER- NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...DIXON...DEKALB... AURORA...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 847 PM CST SAT NOV 12 2011 /947 PM EST SAT NOV 12 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /9 AM EST/ TO 6 PM CST /7 PM EST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /9 AM EST/ TO 6 PM CST /7 PM EST/ SUNDAY. * WINDS...SOUTH WINDS 20 TO 30 MPH WILL CONTINUE OVERNIGHT INTO SUNDAY MORNING AHEAD OF A COLD FRONT. HOWEVER...AS THE COLD FRONT PUSHES ACROSS THE AREA EARLY SUNDAY AFTERNOON...WINDS WILL BECOME SOUTHWESTERLY AND CONTINUE TO INCREASE TO 25 TO 35 MPH WITH SOME GUSTS AROUND 50 MPH AT TIMES. * IMPACTS...WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
678 WWUS73 KLOT 130954 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 354 AM CST SUN NOV 13 2011 ILZ005-006-010>014-019>023-032-033-039-INZ001-002-010-011-019- 131800- /O.CON.KLOT.WI.Y.0006.111113T1400Z-111114T0000Z/ MCHENRY-LAKE IL-LEE-DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL- GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER- NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...DIXON...DEKALB... AURORA...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 354 AM CST SUN NOV 13 2011 /454 AM EST SUN NOV 13 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /9 AM EST/ THIS MORNING TO 6 PM CST /7 PM EST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CST /9 AM EST/ THIS MORNING TO 6 PM CST /7 PM EST/ THIS EVENING. * WINDS...AS A COLD FRONT PUSHES APPROACHES THE AREA EARLY THIS AFTERNOON...WINDS WILL BECOME SOUTHWESTERLY AND INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KREIN
913 WWUS73 KLOT 131601 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1001 AM CST SUN NOV 13 2011 ILZ003-004-008-140000- /O.EXA.KLOT.WI.Y.0006.000000T0000Z-111114T0000Z/ WINNEBAGO-BOONE-OGLE- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON 1001 AM CST SUN NOV 13 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...SOUTH WINDS OF 20 TO 30 MPH THIS MORNING WILL INCREASE TO 25 TO 35 MPH AND BECOME SOUTHWESTERLY BY EARLY AFTERNOON AS A COLD FRONT PUSHES ACROSS THE AREA. THERE WILL ALSO BE FREQUENT WIND GUSTS AROUND 45 MPH DURING THE ADVISORY THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ILZ005-006-010>014-019>023-032-033-039-INZ001-002-010-011-019- 140000- /O.CON.KLOT.WI.Y.0006.000000T0000Z-111114T0000Z/ MCHENRY-LAKE IL-LEE-DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL- GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER- NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...DIXON...DEKALB... AURORA...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 1001 AM CST SUN NOV 13 2011 /1101 AM EST SUN NOV 13 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS EVENING. * WINDS...SOUTH WINDS OF 20 TO 35 MPH WILL BECOME SOUTHWESTERLY THIS AFTERNOON AS A COLD FRONT PUSHES ACROSS THE AREA. THERE WILL ALSO BE FREQUENT WIND GUSTS AROUND 50 MPH DURING THE ADVISORY THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KJB
242 WWUS73 KLOT 132148 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 348 PM CST SUN NOV 13 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 140000- /O.CON.KLOT.WI.Y.0006.000000T0000Z-111114T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 348 PM CST SUN NOV 13 2011 /448 PM EST SUN NOV 13 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE AND MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KJB/MTF
062 WWUS73 KLOT 140002 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 602 PM CST SUN NOV 13 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 140115- /O.EXP.KLOT.WI.Y.0006.000000T0000Z-111114T0000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 602 PM CST SUN NOV 13 2011 /702 PM EST SUN NOV 13 2011/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:48 PM CST, 20 minutes earlier.
Area forecast discussion, Nov 12, 3:48 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CST SAT NOV 12 2011
.DISCUSSION...
342 PM CST
THE MAIN ISSUES CONTINUE TO BE WITH THE WINDS...ESPECIALLY ON SUNDAY
AND PRECIPITATION CHANCES AND AMOUNTS ON MONDAY.
WATER VAPOR IMAGERY EARLY THIS AFTERNOON INDICATES A POTENT NORTHERN
STREAM SHORT WAVE DIGGING SOUTHEAST ACROSS THE NORTHERN ROCKIES.
ASSOCIATED WITH THIS DISTURBANCE IS A POTENT SURFACE LOW OF 990 MB
ACROSS THE JAMES RIVER VALLEY OF NORTH DAKOTA. AS A
CONSEQUENCE...SOUTHERLY WINDS HAVE INCREASED ACROSS THE CENTRAL
CONUS DOWN STREAM OF THIS LOW AND UPSTREAM OF HIGH PRESSURE ACROSS
THE SOUTHEASTERN STATES. AREA PROFILER INDICATE A STOUT 40+ LOW
LEVEL JET ALREADY DEVELOPING ACROSS THE MID MISSISSIPPI RIVER
VALLEY. THIS TREND WILL IN THE WINDS WILL CONTINUE TONIGHT INTO
SUNDAY AS THE SURFACE LOW DEEPENS INTO THE SUB 985MB RANGE AS IT
MOVES NORTHEASTWARD ACROSS WESTERN ONTARIO.
LOW LEVEL MOISTURE WILL BE ON THE INCREASE LATER TONIGHT INTO SUNDAY
MORNING AS THE LOW LEVEL JET CONTINUES TO TRANSPORT MOISTURE
NORTHWARD FROM THE GULF. MODEL BUFFER SOUNDINGS SUGGEST THAT AS
ISENTROPIC ASCENT INCREASES ACROSS THE AREA THAT A LOWER CLOUD DECK
WITH DEVELOP ACROSS THE AREA BY EARLY SUNDAY MORNING. THERE COULD
ALSO BE A FEW SHOWERS OR AREAS OF DRIZZLE DURING THE EARLY TO MIDDLE
PART OF THE DAY. HOWEVER...BY FAR THE MAIN CONCERNS WITH THIS SYSTEM
WILL BE THE WINDS. IT APPEARS THAT THE SURFACE WINDS WILL REMAIN
ELEVATED TONIGHT. I AM A LITTLE CONCERNED THAT THERE COULD BE SOME
GUSTY WINDS TONIGHT...IN SPITE OF THE UNFAVORABLE TIME OF DAY. IT
APPEARS THAT THERE WILL NOT BE MUCH OF A NOCTURNAL INVERSION...AND
WITH THE WINDS SCREAMING ABOVE THE SURFACE IT MAY NOT BE HARD TO GET
SOME OF THAT MOMENTUM TO THE SURFACE.
DURING THE DAY ON SUNDAY...AS MENTIONED ABOVE THERE WILL LIKELY BE
SOME LOWER CLOUDS AND AREAS OF DRIZZLE DURING THE MORNING. THERE WAS
SOME CONCERN THAT THIS COULD LIMIT OUR MIXING POTENTIAL AND HENCE
OUR OVERALL THREAT FOR GETTING ADVISORY CRITERIA WINDS. HOWEVER...I
AM STILL EXPECTING THAT AS THE FRONT APPROACHES THE AREA TOMORROW
AFTERNOON THAT A GOOD DRY PUNCH OF AIR WILL QUICKLY ERODE THIS DECK
OF CLOUDS AND ALLOW US TO MIX THE MUCH STRONGER WINDS ALOFT. IN
ADDITION TO THIS...IT APPEARS THAT NORTHERN ILLINOIS WILL EXPERIENCE
FAVORABLE ISALLOBARIC PRESSURE RISES OF 9 TO 10 MB/6HR WITH THE
SURFACE FRONTAL PASSAGE SUNDAY AFTERNOON. MODEL BUFFER SOUNDINGS
ALSO LOOK VERY FAVORABLE FOR WIND GUSTS OF 40+ KT WITH MEAN BOUNDARY
LAYER WINDS IN EXCESS OF 40 KT. WITH THIS IN MIND...I HAVE ISSUED A
WIND ADVISORY FOR SUNDAY FOR WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH. I INCLUDED ALL BUT MY 3 FAR NORTHWEST COUNTIES IN AND AROUND
THE ROCKFORD AREA. IT STILL APPEARS TO BE A WINDY DAY IN THESE
AREAS. HOWEVER...DUE TO SOME UNCERTAINTIES ON THE STRENGTH OF THE
WINDS ACROSS MY NORTHWEST...I HAVE LEFT THEM OUT OF THE ADVISORY AT
THIS TIME.
THE WINDS SHOULD QUICKLY ABATE BY SUNDAY EVENING AND THEN THE OTHER
CONCERN WILL BE THE THREAT FOR RAINFALL ON MONDAY. THE WEATHER
PATTERN WILL REMAIN ACTIVE EARLY NEXT WEEK AS ANOTHER SERIES OF MID
LEVEL DISTURBANCES RACES EASTWARD WITHIN THE FAST NORTHERN STREAM
FLOW. THIS SHOULD DRIVE A WEAK SURFACE WAVE NORTHEASTWARD ALONG A
SURFACE BOUNDARY ACROSS CENTRAL ILLINOIS AND NORTHWESTERN INDIANA ON
MONDAY. ALTHOUGH THERE IS STILL SOME DISAGREEMENTS ON THE
NORTHWESTERN EXTENT OF THIS RAINFALL EVENT...IT DOES APPEAR THAT THE
SOUTHEASTERN 1/2 TO 2/3RDS OF MY CWA WILL HAVE GOOD CHANCES OF
EXPERIENCING SOME RAINFALL FROM THIS SYSTEM AS GOOD LARGE SCALE
FORCING FOR ASCENT OCCURS ACROSS THE AREA. THERE COULD EVEN BE A FEW
THUNDERSTORMS ACROSS PORTIONS OF EAST CENTRAL ILLINOIS AND PORTIONS
OF NORTHWESTERN INDIANA...CLOSER TO THE WARM SECTOR.
THIS WAVE WILL QUICKLY EXIT THE AREA MONDAY NIGHT...ESSENTIALLY
PUSHING THE SURFACE FRONTAL ZONE AND MAIN FOCUS FOR ADDITIONAL
RAINFALL FARTHER SOUTH ACROSS PORTIONS OF THE OHIO VALLEY AND
LOWER MISSISSIPPI VALLEY. THEREFORE...AS THE SOUTHERN STREAM UPPER
LOW...CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST...EJECTS
EASTWARD ACROSS THE SOUTHERN MISSISSIPPI VALLEY...IT APPEARS THE
MAIN HEAVY RAINFALL EVENT WILL REMAIN SOUTH OF MY CWA ON TUESDAY.
THE FOCUS FOR MY AREA ON TUESDAY AND WEDNESDAY WILL BE WITH REGARDS
TO ANOTHER STRONG SYSTEM MOVING ACROSS SOUTHERN CANADA AND THE UPPER
MISSISSIPPI VALLEY. THIS STORM LOOKS TO PUSH ANOTHER STRONG COLD
FRONT ACROSS THE AREA LATE TUESDAY AFTERNOON AND EVENING. BEHIND
THIS FRONT...IT APPEARS THAT SOME OF THE COLDEST AIR THUS FAR THIS
SEASON COULD MOVE ACROSS THE AREA FOR WEDNESDAY AS A 1030 MB HIGH
BUILDS IN ACROSS THE LOWER MISSOURI VALLEY. TEMPERATURES AT 850 MB
AROUND -10 DEGREES CELSIUS COULD MOVE ACROSS SOUTHERN WI AND
NORTHERN ILLINOIS BY WEDNESDAY AFTERNOON. THIS WOULD LIKELY KEEP
SURFACE TEMPERATURES IN THE 30S IN MOST AREAS ON WEDNESDAY.
THEREFORE...I LOWERED TEMPERATURES A FEW DEGREES DURING THIS PERIOD
TO MATCH THIS THINKING.
LATER NEXT WEEK INTO NEXT WEEKEND IT APPEARS TEMPERATURES WILL
REBOUND AS ANOTHER TROUGH DIGS ACROSS WESTERN NORTH AMERICA.
DOWNSTREAM UPPER LEVEL RIDGING ACROSS THE SOUTHEASTERN CONUS SHOULD
SETUP SOUTHWEST FLOW ALOFT ACROSS THE CENTRAL PORTION OF THE COUNTY.
THIS LOOKS TO SET THE STAGE FOR ANOTHER ACTIVE WEATHER PATTERN
ACROSS THE AREA WITH MORE DECENT CHANCES FOR RAIN AND SOME WIND.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 21Z...
* SOUTH WIND GUSTS OF UP TO 25 KTS BEFORE SUNSET...POSSIBLY GUSTS
AFTER SUNSET.
* SOUTHWEST WINDS UP TO 40 KTS BY SUNDAY AFTERNOON.
* LOW-LEVEL WIND SHEAR TONIGHT.
* LOW CLOUD LIKELIHOOD LATE TONIGHT INTO SUNDAY MORNING.
RC/MTF
//DISCUSSION...UPDATED 21Z...
WITH GOOD MIXING AND TIGHTENING PRESSURE GRADIENT...INCREASED
SUSTAINED WINDS TO 15 KT AND GUSTS TO UP TO 25 KT AT THE NE IL AND
NW IN TAF SITES. RFD HAS NOT SEEN GUSTS YET BUT EXPECT GUSTS IN 20
KT RANGE BEFORE SUNSET. 0200Z START TIME FOR LLWS STILL LOOKS
GOOD. REMOVED GUSTS MUCH OF OVERNIGHT DUE TO EXPECTATION THAT
INVERSION BELOW LLWS WILL BE STOUT ENOUGH TO PREVENT MIXING DOWN
OF GUSTS. HOWEVER...CONTINUING INCREASE IN PRESSURE GRADIENT MAKE
THIS AN UNCERTAIN FORECAST. NAM...RUC AND GFS MODEL SOUNDINGS SHOW
25 KT+ WINDS ONLY A FEW HUNDRED FEET ABOVE SURFACE...SO IT IS
POSSIBLE OCCASIONAL GUSTS MAY OCCUR OVERNIGHT AND SUSTAINED WINDS
MAY NEED TO BE REVISED UPWARDS A FEW KNOTS.
RC
18Z DISCUSSION...
LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT EVOLVES EAST ALONG THE
INTERNATIONAL BORDER OF ND/MN INTO TONIGHT. THIS WILL LEAD TO A
TIGHTENING PRESSURE GRADIENT ACROSS THE TAF SITES TONIGHT AND KEEP
SUSTAINED WINDS UP...POTENTIALLY EVEN INCREASING SLIGHTLY.
OCCASIONAL GUSTS TO 20 TO 25 KTS ARE LIKELY. ALSO BECAUSE OF THE
LOW DEEPENING...A SOUTHWEST LOW-LEVEL JET WILL FOCUS ATOP THE
AREA WITHIN THE 1500 TO 3000 FT LAYER. SPEEDS AS HIGH AS 55-60 KTS
ARE POSSIBLE IN THIS LAYER OVERNIGHT...POTENTIALLY CREATING PLANE
SPACING ISSUES THROUGH LOW-LEVEL WIND SHEAR. THESE STRONG
SOUTHERLY WINDS JUST OFF THE SURFACE TONIGHT WILL STEER MOISTURE
BACK AND WITH THAT WILL COME THE LIKELIHOOD OF MVFR AND POSSIBLY
IFR CEILINGS. AT LEAST SOME SCATTERED MORNING CLOUDS ARE
EXPECTED...WITH BROKEN CEILINGS BECOMING MORE FAVORED THAN THE
LAST FORECAST. SCATTERED LIGHT SHOWERS AND AREAS OF DRIZZLE ARE
POSSIBLE...MOST FAVORED SOUTH OF THE TAF SITES. AS THE
AFOREMENTIONED LOW PRESSURE WRAPS DRY AIR IN FROM THE WEST...THE
CLOUDS SHOULD PUSH EAST BY AFTERNOON. WITH THAT DRY SURGE HOWEVER
WILL COME EVEN GUSTIER AND HIGHER IMPACT SOUTHWEST SURFACE
WINDS...POTENTIALLY UP TO 45 KTS.
//ORD AND MDW CONFIDENCE...UPDATED 21Z...
* HIGH CONFIDENCE IN SOUTH WIND GUSTS UP TO 25 KT PRIOR TO SUNSET.
LOW CONFIDENCE IN GUSTS AFTER SUNSET.
* HIGH CONFIDENCE IN SOUTHWEST GUSTS REACHING UP TO 40 KTS ON SUNDAY
AFTERNOON...WITH POTENTIAL FOR SOME OF THESE GUSTS ALREADY IN
THE MORNING.
* HIGH CONFIDENCE IN LLWS FORECAST...AT LEAST 45 KT SOUTHWEST
FLOW WITHIN THE 1500 TO 3000 FT LAYER TONIGHT.
* LOW CONFIDENCE IN MORNING LOW CLOUDS AT ORD WITH MEDIUM
CONFIDENCE AT MDW. HIGH CONFIDENCE THAT ANY CLOUDS WILL SCATTER
BY EARLY TO MID AFTERNOON.
RC/MTF
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
SUNDAY NIGHT...VFR. SLOWLY DIMINISHING WINDS.
MONDAY...CHANCE SHRA. MVFR CIGS POSSIBLE.
TUESDAY...VFR LIKELY. BREEZY WEST WINDS.
WEDNESDAY...VFR.
THURSDAY...VFR. SLIGHT CHANCE SHRA LATE.
FRIDAY...CHANCE SHRA AND MVFR CIGS.
MTF
&&
.MARINE...
217 PM CST
DEEPENING LOW PRESSURE MOVING ACROSS THE INTERNATIONAL BORDER OF
MN TONIGHT AND INTO WESTERN ONTARIO ON SUNDAY WILL HAVE A LARGE
INFLUENCE ON LAKE MICHIGAN. SMALL CRAFT ADVISORY CONDITIONS ARE
BEING SPORADICALLY OBSERVED ALREADY...WITH 25 KT GUSTS SEEN ON OR
NEAR THE ILLINOIS SHORE. SOUTHERLY WIND SPEEDS WILL ONLY BE ON THE
INCREASE INTO TONIGHT WITH GALE CONDITIONS EXPECTED TO DEVELOP
PRIOR TO MIDNIGHT INCLUDING IN THE NEAR SHORE AREAS. THE WIND
DIRECTION MAY VARY SOME BETWEEN SOUTH AND SOUTHWEST ALL THE WAY
THROUGH SUNDAY MORNING...BECOMING A MORE DEFINED SOUTHWEST BY
SUNDAY AFTERNOON. HIGHER END GALES TO 45 KTS ARE MOST LIKELY AFTER
MORNING CLOUDS SCOUR AND THE COLD FRONT PASSES...WHICH IS EXPECTED
DURING THE EARLY TO MID AFTERNOON ON SUNDAY. THE MOST FAVORED
PORTION OF THE LAKE TO SEE THESE IS THE SOUTHERN HALF. SOME OF
THESE HIGHER END GUSTS COULD BE SEEN IN THE NEAR SHORE ZONES AS
WELL...PRIMARILY FROM NORTHERLY ISLAND AROUND TO MICHIGAN CITY.
WHILE GALES WILL SLOWLY SUBSIDE LATER SUNDAY NIGHT...THE OVERALL
PROGRESSIVE PATTERN OF LOW PRESSURES WILL CONTINUE THROUGH EARLY
WEDNESDAY. THE NEXT ROUND OF GALES IS FAVORED ON TUESDAY NIGHT AS
LOW PRESSURE MOVES EAST NEAR OR OVER LAKE SUPERIOR DRIVING A WELL-
DEFINED COLD FRONT EAST ACROSS LAKE MICHIGAN. WESTERLY GALES TO 35
KTS AT THIS TIME ARE FAVORED OVER THE NORTHERN HALF OF THE LAKE.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ005-ILZ006-ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-
ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039...8
AM SUNDAY TO 6 PM SUNDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...8 AM SUNDAY
TO 6 PM SUNDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...9 PM SATURDAY TO 9 PM SUNDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 9 PM SATURDAY.
&&Hazardous weather outlook, Nov 12, 9:45 AM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 945 AM CST SAT NOV 12 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 131545- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 945 AM CST SAT NOV 12 2011 /1045 AM EST SAT NOV 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-131545- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 945 AM CST SAT NOV 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND INCREASING WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT BY LATE THIS AFTERNOON INTO THE EARLY EVENING. SOUTH GALE FORCE WINDS ARE THEN EXPECTED BY MID-EVENING AND PERSISTING THROUGH THE OVERNIGHT ACROSS THE ILLINOIS AND INDIANA NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHWEST GALE FORCE WINDS ARE LIKELY SUNDAY AND SUNDAY NIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY AFTERNOON INTO WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-131545- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 945 AM CST SAT NOV 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. SOUTH GALE FORCE WINDS ARE LIKELY ACROSS ALL OF LAKE MICHIGAN BY MID-EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHWEST GALE FORCE WINDS ARE LIKELY SUNDAY AND SUNDAY NIGHT. SOUTHWEST TO WEST GALE FORCE WINDS ARE POSSIBLE LATER TUESDAY AFTERNOON THROUGH WEDNESDAY && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MTF
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:24 AM CST | Gale Warning | LOT | 42 hr | |
| Nov 12, 9:50 AM CST | Small Craft Advisory | LOT | 9 hr |
Nearby
Wind Advisories in Illinois, 2011Wind Advisories in Indiana, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.